Complutense University Library

Lipschitz-type functions on metric spaces

Garrido Carballo, M. Isabel and Jaramillo Aguado, Jesús Ángel (2008) Lipschitz-type functions on metric spaces. Journal of Mathematical Analysis and Applications, 340 (1). pp. 282-290. ISSN 0022-247X

[img] PDF
Restricted to Repository staff only until 2020.

155kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0022247X0701044X

View download statistics for this eprint

==>>> Export to other formats

Abstract

In order to find metric spaces X for which the algebra Lip*(X) of bounded Lipschitz functions on X determines the Lipschitz structure of X, we introduce the class of small-determined spaces. We show that this class includes precompact and quasi-convex metric spaces. We obtain several metric characterizations of this property, as well as some other characterizations given in terms of the uniform approximation and the extension of uniformly continuous functions. In particular we show that X is small-determined if and only if every uniformly continuous real function on X can be uniformly approximated by Lipschitz functions.


Item Type:Article
Uncontrolled Keywords:Banach-Stone theorem; Lipschitz functions; small-determined metric space; uniform approximation
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:16329
References:

R.F. Arens, J. Eells, On embedding uniform and topological spaces, Pacific J. Math. 6 (1956) 397–403.

Y. Benyamini, J. Lindenstrauss, Geometric Nonlinear Functional Analysis, Amer. Math. Soc. Colloq. Publ., vol. 48, Amer. Math. Soc., Providence, RI, 2000.

D. Burago, Y. Burago, S. Ivanov, A Course in Metric Geometry, Grad. Stud. Math., vol. 33, Amer. Math. Soc., Providence, RI, 2001.

J. Bustamante, J.R. Arrazola, Homomorphisms on Lipschitz spaces, Monatsh. Math. 129 (2000) 25–30.

V.A. Efremovich, The geometry of proximity I, Sb. Math. 31 (1952) 189–200.

M.I. Garrido, J.A. Jaramillo, A Banach–Stone theorem for uniformly continuous functions, Monatsh. Math. 131 (2000) 189–192.

M.I. Garrido, J.A. Jaramillo, Variations on the Banach–Stone theorem, Extracta Math. 17 (2002) 351–383.

M.I. Garrido, J.A. Jaramillo, Homomorphisms on function lattices, Monatsh. Math. 141 (2004) 127–146.

M.I. Garrido, F. Montalvo, Countable covers and uniform closure, Rend. Istit. Mat. Univ. Trieste 30 (1999) 91–102.

L. Géher, Über fortsetzungs und approximationprobleme für stetige abbildungen von mestrichen raumen, Acta Sci. Math. (Szeged) 20 (1959) 48–66.

L. Gillman, J. Jerison, Rings of Continuous Functions, Springer-Verlag, New York, 1976.

G. Godefroy, N.J. Kalton, Lipschitz-free Banach spaces, Studia Math. 159 (2003) 121–141.

M. Katetov, On real-valued functions on topological spaces, Fund. Math. 38 (1951) 85–91.

R. Levy, M.D. Rice, Techniques and examples in U-embedding, Topology Appl. 22 (1986) 157–174.

R. Levy, M.D. Rice, U-embedded subsets of normed linear spaces, Proc. Amer. Math. Soc. 97 (1986) 727–733.

J. Luukainen, Rings of functions in Lipschitz topology, Ann. Acad. Sci. Fen. 4 (1978/1979) 119–135.

E.J. McShane, Extensions of range of functions, Bull. Amer. Math. Soc. 40 (1934) 837–842.

D.R. Sherbert, Banach algebras of Lipschitz functions, Pacific J. Math. 13 (1963) 1387–1399.

Li Pi Su, Algebraic properties if certain rings of continuous functions, Pacific J. Math. 27 (1968) 175–191.

N. Weaver, Lattices of Lipschitz functions, Pacific J. Math. 164 (1994) 179–193.

N. Weaver, Lipschitz Algebras, World Scientific, Singapore, 1999.

Deposited On:12 Sep 2012 11:06
Last Modified:07 Feb 2014 09:27

Repository Staff Only: item control page